Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 23, 2012, 2:49 PM MST. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2012, 2:49 PM MST (21:49 UTC)
- Expired
- Jul 23, 2012, 3:30 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
The radar
The Phoenix radar (KIWA), 93 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
982 WWUS85 KTWC 232149 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 249 PM MST MON JUL 23 2012 AZZ506-232230- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- 249 PM MST MON JUL 23 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PINAL COUNTY UNTIL 330 PM MST... AT 245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTH OF MAMMOTH NEAR DUDLEYVILLE...MOVING NORTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. OTHER AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN PINAL COUNTY. LAT...LON 3286 11092 3301 11071 3283 11062 3282 11084 TIME...MOT...LOC 2148Z 178DEG 5KT 3292 11073 $$ MEYER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:15 PM MST, 34 minutes earlier.
Area forecast discussion, Jul 23, 2:15 PM MST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST MON JUL 23 2012 .SYNOPSIS...PLENTY OF MOISTURE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LESS ACTIVITY IN WESTERN AREAS WEDNESDAY THEN JUST A FEW STORMS AROUND THURSDAY AS WE SEE SOME TEMPORARY DRYING...BEFORE DEEP MOISTURE BUILDS BACK IN BY THIS WEEKEND. && .DISCUSSION...ANOTHER DAY WITH PLENTY OF MOISTURE AS WE SEE PRECIPITABLE WATER VALUES STILL AROUND 1.6 TO 1.7 INCHES...DEWPTS HANGING AROUND 60. 12Z KTWC SOUNDING SHOWS A WEAKER FLOW WITH LESS SHEAR...STORMS WILL TEND TO LINGER IN PLACE WITH MUCH OF THE APPARENT MOVEMENT GUIDED BY PROPAGATION ALONG OUTFLOW. HEAVY RAIN A CONCERN. STORMS HAVE BEEN GREATLY FAVORING MOUNTAIN LOCATIONS SO FAR TODAY WITH EARLY DEVELOPMENT TENDING TO GET TOO CONGESTED WITH THE WEAK FLOW. AS THE SECONDARY RIDGE BUILDS TO OUR WEST AND NORTHWEST...THE FLOW WILL BECOME LESS FAVORABLE TO CONTINUE IMPORTING THE DEEP MOISTURE. CONVECTION IS EXPECTED TO SLOW OVER THE NEXT FEW DAYS (ALTHOUGH WEDNESDAY WE WILL HAVE EXCELLENT FLOW FOR PROPAGATION OFF THE RIM WITH THE NORTHEASTERLY FLOW AND STILL SUFFICIENT MOISTURE IN PLACE). AS LARGER SCALE HIGH FEATURES CONSOLIDATE BRIEFLY OVERHEAD THURSDAY...EXPECT A MARKED DOWNTURN IN ACTIVITY. REINFORCED RIDGE AXIS THEN SHIFTS JUST EAST OF THE AREA FRIDAY AND SATURDAY...AGAIN OPENING SOUTHEAST ARIZONA UP TO THE COMBINATION OF DEEP MOISTURE AND EASTERLY WAVE ACTIVITY. && .AVIATION...SCT-NMRS TSRA/SHRA THIS AFTERNOON AND CONTINUING INTO THIS EVENING. ISOLD -TSRA/-SHRA 06Z-12Z TUESDAY WITH STORMS REDEVELOPING TUESDAY AFTERNOON. WIND GUSTS APPROACHING 45 KTS WITH THE STRONGEST TSRA. OTHERWISE...VFR CONDITIONS AND SURFACE WIND GENERALLY LESS THAN 10 KTS THRU TUESDAY AFTERNOON 24/21Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO THIS WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 23, 8:14 AM MST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 814 AM MST MON JUL 23 2012 AZZ501>515-241515- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 814 AM MST MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NUMEROUS MOUNTAIN SHOWERS AND THUNDERSTORMS TODAY WITH MANY SPREADING INTO VALLEY AND LOWER ELEVATION LOCATIONS. SLOW MOVING STORMS WITH LOCALLY HEAVY RAIN A CONCERN. SOME STORMS WILL GENERATE RAINFALL AMOUNTS IN EXCESS OF 1 INCH WITH STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WE WILL KEEP ENOUGH MOISTURE AROUND FOR A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 23, 12:28 PM MST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1228 PM MST MON JUL 23 2012 AZZ507>509-511-232015- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 1228 PM MST MON JUL 23 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRAHAM AND NORTHWESTERN COCHISE COUNTIES UNTIL 115 PM MST... AT 1220 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHWEST OF WILLCOX NEAR THE GALIURO MOUNTAINS...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN THAT COULD CAUSE HEAVY FLOW IN CREEKS AND WASHES IN THE AREA INCLUDING ASH CREEK AND REDFIELD CANYON. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHWEST GRAHAM AND NORTHWEST COCHISE COUNTIES. LAT...LON 3261 11041 3260 11005 3227 10996 3227 11030 TIME...MOT...LOC 1925Z 192DEG 10KT 3244 11014 MEYER
Special weather statement, Jul 23, 2:49 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 249 PM MST MON JUL 23 2012 AZZ506-232230- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- 249 PM MST MON JUL 23 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PINAL COUNTY UNTIL 330 PM MST... AT 245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTH OF MAMMOTH NEAR DUDLEYVILLE...MOVING NORTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. OTHER AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN PINAL COUNTY. LAT...LON 3286 11092 3301 11071 3283 11062 3282 11084 TIME...MOT...LOC 2148Z 178DEG 5KT 3292 11073 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:10 PM MST | Special Weather Statement | TWC | Cochise | 35 min |
| Jul 22, 8:44 PM MST | Areal Flood Warning | TWC | Pima | 4 hr |
| Jul 23, 12:28 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 23, 3:18 PM MST | Special Weather Statement | TWC | 42 min | |
| Jul 23, 3:37 PM MST | Special Weather Statement | TWC | Pinal | 23 min |
| Jul 23, 4:25 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Jul 23, 4:28 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 32 min |
| Jul 23, 4:35 PM MST | Severe Thunderstorm Warning | TWC | Pima | 25 min |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.